MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The report of the autopulse platform (sn (b)(4)) displaying a system error, out of service, revert to manual cpr message was confirmed during functional testing and archive data review.The root cause was due to the drive train motor brake assembly gap being too wide, out of specification due to a defective drive train motor.During visual inspection, the platform was observed with the drive shaft exhibiting binding and resistance.In addition, cracked front enclosure was observed.The root cause for the physical damage was likely attributed to mishandling such as a drop.These observations are not related to the reported complaint.Initial functional testing of the returned autopulse platform could not be performed due to a "system error, out of service, revert to manual cpr" message.Review of the archive data showed system error user advisory (ua) 139 (unable to hold compression position) error message; thus, confirming the reported complaint.The investigation findings revealed that the drive train motor brake assembly air gap was too wide, measured at 0.015", out of the specification (0.008" ± 0.001"), which caused the ua139 error.The brake gap could not be adjusted and continued to open out of specification.Further investigation found that the two motor shaft dimples had widened/worn out.In addition, the conical tip of the two m3-.5 x 4mm set screws were worn out and would not lock into the drivetrain motor shaft dimple locking well and caused the brake to disengage.The drivetrain motor was replaced to address the system error.After replacing the drive train and front enclosure, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test battery until discharged without any fault or error.The brake gap inspection was performed and verified the brake gap was within the specification.The autopulse platform passed all functional tests and it is ready for clinical use.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for autopulse platform with sn (b)(4).
 
Event or Problem Description
During shift check, the autopulse platform (sn (b)(4)) displayed a "system error, out of service, revert to manual cpr" message upon power up.No patient involvement.

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10258723
Report Number3010617000-2020-00681
Device Sequence Number3485262
Product Code DRM
UDI-Device Identifier00849111002530
UDI-Public00849111002530
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-14
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1